Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 101, NWS Buffalo, NY

August 26, 2003

NWS Buffalo, NY issued this special marine warning at Aug 26, 2003, 5:39 AM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2003, 5:39 AM EDT (09:39 UTC)
Expired
Aug 26, 2003, 6:15 AM EDT
In force
36 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 26, 5:34 AM EDT, 5 minutes earlier.

Area forecast discussion, Aug 26, 5:34 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
534 AM EDT TUE AUG 26 2003

PATCHY FOG EARLY THIS MORNING ESPECIALLY SOUTHERN TIER.

UPPER AIR SHORT TROUGH IS TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS
WESTERN NEW YORK THIS MORNING. AS THE SHORT WAVES MOVES EAST A DRY
SLOT IS EXPECTED TO SET UP ACROSS THE FORECAST REGION AS ALSO
INDICATED BY SUNY MM5 AND ETA 12. BY EVENING A NEW AREA OF
THUNDERSTORMS WILL REACH WESTERN COUNTIES AND THEN SPREAD ACROSS
ENTIRE WESTERN AND NORTHERN NEW YORK.

LATER THIS AFTERNOON CAPES RISE TO 1800 WITH LIFTED INDEX OF -4.
THIS INDEX AND CAPE CONTINUES INTO TONIGHT WITH MM5 INDICATED ALSO
HEAVY RAINS. AN SPS ON SEVERE WEATHER OUTLOOK HAS BEEN ISSUED.

ALTHOUGH THERE IS NO ACCUMULATIVE PRECIPITATION INDICATED ON THE
MODELS...A WEAK FRONT MOVES THROUGH AROUND 12Z SO I PUT IN SMALL
CHANCE OF SHOWERS THEN RIDGING MOVING IN WITH DRIER AIR AND SLIGHTLY
COOLER TEMPERATURES.

RIDGE WILL PLAY ITS PART ACROSS REGION INTO THURSDAY NIGHT BEFORE
ANOTHER UPPER GREAT LAKES SYSTEM PRODUCES SHOWERS OR THUNDERSTORMS
LATE THURSDAY NIGHT INTO FRIDAY NIGHT.

PRESENT INDICATION THAT HIGH PRESSURE WILL BUILD ACROSS REGION FOR
NEXT WEEKEND EXCEPT FOR A WEAK SURFACE TROUGH THAT COULD TOUCH OFF A
SHOWER FOR LATE SATURDAY.

.BUF...NONE.

SPS ON SEVERE WEATHER OUTLOOK TODAY AND TONIGHT.

EGR
Hazardous weather outlook, Aug 26, 4:35 AM EDT, 1 hour 4 minutes before
NYZ001>008-010>014-019>021-085-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.  DOWNPOURS MAY ALSO
OCCUR.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 26, 4:39 AM EDT, 1 hour before
NYZ001>008-010>014-019>021-085-262045-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
439 AM EDT TUE AUG 26 2003

THE SEVERE PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT
POTENTIAL FOR A THUNDERSTORM TO REACH SEVERE LIMITS OVER WESTERN
AND NORTHERN NEW YORK TODAY AND TONIGHT. A SEVERE THUNDERSTORM IS
ONE WITH HAIL SIZE OF THREE QUARTER INCH OR LARGER AND DAMAGING
WINDS OF 58 MPH OR STRONGER. FREQUENT LIGHTNING AND LOCAL DOWNPOURS
PRODUCING PONDING OF WATER ARE ALSO POSSIBLE.

LISTEN FOR ANY POSSIBLE STATEMENTS, NOWCASTS, WATCHES OR WARNINGS
FROM NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.ERH.NOAA.GOV/BUF/
Special weather statement, Aug 26, 4:45 AM EDT, 54 minutes before
NYZ001>008-010>014-019>021-085-262045-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EDT TUE AUG 26 2003

THE SEVERE PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT
POTENTIAL FOR A THUNDERSTORM TO REACH SEVERE LIMITS OVER WESTERN
AND NORTHERN NEW YORK TODAY AND TONIGHT. A SEVERE THUNDERSTORM IS
ONE WITH HAIL SIZE OF THREE QUARTER INCH OR LARGER AND DAMAGING
WINDS OF 58 MPH OR STRONGER. FREQUENT LIGHTNING AND LOCAL DOWNPOURS
PRODUCING PONDING OF WATER ARE ALSO POSSIBLE.

LISTEN FOR ANY POSSIBLE STATEMENTS, NOWCASTS, WATCHES OR WARNINGS
FROM NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.ERH.NOAA.GOV/BUF/

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:16 AM EDTSevere Thunderstorm WarningBUFChautauqua44 min
Aug 26, 7:37 AM EDTSpecial Marine WarningBUF38 min
Aug 26, 8:10 AM EDTSevere Thunderstorm WarningBUFErie35 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.